# SDR CA080116019

- Difficulty date: December 30, 2007
- Submitted: February 15, 2008
- Operation: General aviation
- Make and model: Bell 407
- Aircraft time: 5,390 hours
- Engine: Allsn 250C47B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Impeller
- Part number: 23064613
- Condition: Saturated
- Location: Compressor
- Part time: 5,708 hours
- Component: Compressor, Allsn
- Component part number: 23063379
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER UNEVENTFUL AND NORMAL SHUTDOWN, PILOT NOTICED A POOL OF OIL UNDER THE AC AND OIL ALL OVER THE ENGINE COWLS AS WELL AS SOAKING THE IB .2500 OF THE MAIN ROTOR BLADES. THERE WERE NO OIL TEMP OR PRESSURE CAUTION WARNINGS OR ENGINE CHIP LIGHT INDICATIONS. TO THE PILOT SHUTDOWN WAS NORMAL AND PLANNED, EXCEPT FOR A NOTICEABLE ODOR IN THE COCKPIT.  SUBSEQUENT INSP SHOWED OIL EMANATING FROM COMPRESSOR FRONT SUPPORT AREA WITH OIL DISCHARGING FROM BLEED VALVE (VENTED INTO EXHAUST COLLECTOR) AND COMPRESSOR VENT. INITIALLY SUSPECTED NR1 BEARING OIL SEAL FAILURE OR CRACK IN THE COMPRESSOR FRONT SUPPORT OIL PRESSURE/RETURN STRUT. ENGINE SERVICE TECH WAS CALLED IN TO DISASSEMBLE AND REPLACE THE FRONT SUPPORT OR SEAL. REMOVAL OF THE FRONT SUPPORT REVEALED THAT THE NR1 BEARING HAD FAILED, AND THE IMPELLER SHAFT WAS TWISTED OFF. WE DO NOT KNOW IF THE SHAFT FAILED FIRST OR THE BEARING FAILED FIRST.  THE ENGINE WAS THEN COMPLETELY REMOVED AND SHIPPED FOR INVESTIGATION IN CONJUNCTION WITH MFG. (TC NR 20080116019)
